MAUDE Adverse Event Report: ABBOTT VASCULAR INC. BAREWIRE¿; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. BAREWIRE¿; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22440-31
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to a 95% stenosed lesion in the right superficial femoral artery with heavy calcification.The 315 cm barewire was loaded onto the large emboshield nav6 embolic protection system (eps) and advanced to the intended location.A non-abbott atherectomy device was then advanced on the barewire and used in the procedure; however, the atherectomy device was noted to have low stream.Therefore, the physician attempted to remove the atherectomy device from the barewire; however, during removal the atherectomy device continue to torque causing the barewire to separate.The atherectomy device and the proximal barewire were removed as a single unit.Enough of the barewire that remained in the patient was exposed to advance the retrieval catheter and removed the eps filter without issue.Unspecified balloon dilatation and unspecified stent implantation were used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to a 95% stenosed lesion in the right superficial femoral artery with heavy calcification.The 315cm barewire was loaded onto the large emboshield nav6 embolic protection system (eps) and advanced to the intended location.A non-abbott atherectomy device was then advanced on the barewire and used in the procedure; however, the atherectomy device was noted to have low stream.Therefore, the physician attempted to remove the atherectomy device from the barewire; however, during removal the atherectomy device continue to torque causing the barewire to separate.The atherectomy device and the proximal barewire were removed as a single unit.Enough of the barewire that remained in the patient was exposed to advance the retrieval catheter and removed the eps filter without issue.Unspecified balloon dilatation and unspecified stent implantation were used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and evaluation of the returned product, the tip separation likely occurred due to interaction with the non-abbott atherectomy device.It is likely that the barewire was subjected to torsional loads exceeding the material limitations causing the tip to separate.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
BAREWIRE¿
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21732265
Report Number2024168-2025-03251
Device Sequence Number4147845
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)270831(10)4090461
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22440-31
Device Catalogue Number22440-31
Device Lot Number4090461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JET STREAM ATHERECTOMY SYSTEM; LARGE EMBOSHIELD NAV6 EPS
Patient SexMale
Patient RaceBlack Or African American